Tuesday, March 10, 2015

Practice EKG Strips 426

Identify the following rhythms.

1.












a. Normal sinus rhythm with some PJCs
b. Sinus arrhythmia
c. Sinus arrest
d. Sinus rhythm with PACs

2.













a. Supraventricular tachycardia
b. Ventricular tachycardia
c. Sinus tachycardia
d. Atrial fibrillation with RVR

3.










a. Wandering atrial pacemaker
b. Sinus bradycardia with sinus arrhythmia
c. Junctional rhythm
d. Complete heart block

4.











a. Wandering atrial pacemaker
b. Sinus bradycardia with sinus arrhythmia
c. Junctional rhythm
d. Complete heart block

5.  What is the recommended treatment for a patient who has this rhythm and presents with a BP of 88/40 and is having shortness of breath.  The patient is anxiouss and mildly confused. The skin is cool and clammy.






a. Atropine 1 mg IV
b. Adenosine 6 mg IV
c. Transcutaneous pacing
d. Dopamine 2 - 10 mcg/min


Answers
1. a. Sinus rhythm with some PJCs.  There is an inverted P wave with the early 4th and 6th beats.

2. c. Sinus tachycardia. Hard to believe but yes, you can see some of the P waves that are slightly fused with the T waves (3rd & 4th) complexes).  The rhythm is regular.  The rate is 166 bpm.  Upright P waves are present though they are slightly fused with the T waves of the preceding complexes.  The QRS complexes are narrow and no ectopic beats are seen.  PR: .12 sec, QRS: .08 sec, QT: .32 sec.

3. b. Sinus rhythm with trigeminal PVCs. While the answer sinus rhythm with unifocal PVCs is correct. Answer B is more correct.

4.  For sure, atrial fibrillation. Fibrillation everywhere. Irregular, irregular rhythm. The rate is about 40 bpm. The QRS complexes are narrow.  No ectopic beats are seen. PR: ---, QRS: .08 sec, QT: .44 sec

5. c. Transcutaneous pacing.  The patient exhibits symptoms of poor perfusion and cardiogenic shock.  He/she should be treated with immediate transcutaneous pacing.  Alternatively, catecholamines such as Dopamine or Epinephrine may be infused.  Answer D in this question is incorrect because the units for Dopamine in the answer are incorrect.  Atropine is the first line drug for symptomatic bradycardias but it may not work in blocks that are lower in the ventricles.  The dosage listed in the question is incorrect.


No comments:

Post a Comment